Many prescription and nonprescription medicines can cause
heartburn. A few examples are:
- Aspirin, ibuprofen (such as Advil or Motrin), and
naproxen (such as Aleve).
- Steroids, such
- Some heart medicines.
Caffeine and alcohol also can cause
If you think that your heartburn may be caused by a
- Call the doctor who prescribed the medicine
before you take the next dose to find out if you should stop taking the
medicine or take a different one. There also may be certain ways or times of
the day to take your other medicines that will decrease the chance of getting
heartburn. An appointment may not be needed.
- If you are taking a
medicine that was not prescribed by a doctor, stop taking it. Call your doctor
if you feel that you need to continue taking the medicine or need help
controlling your symptoms.
|By: ||Healthwise Staff ||Current as of: June 4, 2014|
|Medical Review: ||William H. Blahd, Jr., MD, FACEP - Emergency Medicine|
H. Michael O'Connor, MD - Emergency Medicine